Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 123, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 7, 2012, 6:29 PM CDT for 6 counties in Illinois. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2012, 6:29 PM CDT (23:29 UTC)
- Expired
- Sep 7, 2012, 7:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clay County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Richland County, IL, Shelby County, IL
The radar
The Evansville,IN radar (KVWX), 95 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 6:31 PM CDT | TSTM WND DMG | Altamont, IL | 3 INCH DIAMETER LIMBS DOWN. |
| Sep 7, 6:37 PM CDT | TSTM WND DMG | Shumway, IL | LARGE TREE DOWN ON HIGHWAY 33 JUST EAST OF TOWN. |
| Sep 7, 7:03 PM CDT | TSTM WND DMG | Louisville, IL | LARGE TREE DOWN |
| Sep 7, 7:10 PM CDT | TSTM WND DMG | Newton, IL | SEVERAL LIMBS DOWN |
| Sep 7, 7:25 PM CDT | TSTM WND DMG | Olney, IL | POWER LINES DOWN |
| Sep 7, 7:25 PM CDT | TSTM WND DMG | Teutopolis, IL | POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
500
WUUS53 KILX 072329
SVRILX
ILC025-035-049-079-159-173-080030-
/O.NEW.KILX.SV.W.0123.120907T2329Z-120908T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
629 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
JASPER COUNTY IN SOUTHEAST ILLINOIS...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
SOUTHEASTERN SHELBY COUNTY IN CENTRAL ILLINOIS...
* UNTIL 730 PM CDT.
* AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STEWARDSON TO FARINA...AND MOVING EAST AT 40 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
EFFINGHAM...TOLEDO...NEWTON...OLNEY...EDGEWOOD...WATSON...NEOGA...
IOLA...TEUTOPOLIS...MONTROSE...LOUISVILLE...DIETERICH...BIBLE
GROVE...WHEELER...JEWETT...SAILOR SPRINGS...INGAHAM...GREENUP...
CLAY CITY AND HIDALGO.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 142 AND 179.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 80 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3876 8870 3891 8870 3891 8881 3894 8882
3940 8862 3929 8801 3918 8801 3917 8796
3885 8794 3885 8791 3858 8792
TIME...MOT...LOC 2329Z 286DEG 33KT 3929 8853 3885 8871
WIND...HAIL 70MPH 0.75IN
$$
BARKER2 follow-up statements
894
WWUS53 KILX 072351
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
651 PM CDT FRI SEP 7 2012
ILC173-080001-
/O.CAN.KILX.SV.W.0123.000000T0000Z-120908T0030Z/
SHELBY IL-
651 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3876 8870 3891 8870 3892 8876 3928 8842
3929 8801 3918 8801 3917 8796 3885 8794
3885 8791 3858 8792
TIME...MOT...LOC 2351Z 286DEG 33KT 3923 8828 3892 8847
3882 8859
$$
ILC025-035-049-079-159-080030-
/O.CON.KILX.SV.W.0123.000000T0000Z-120908T0030Z/
JASPER IL-RICHLAND IL-CLAY IL-CUMBERLAND IL-EFFINGHAM IL-
651 PM CDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
EFFINGHAM...SOUTHERN CUMBERLAND...NORTHERN CLAY...RICHLAND AND JASPER
COUNTIES UNTIL 730 PM CDT...
AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TOLEDO TO 5 MILES NORTHWEST OF BIBLE GROVE TO IOLA...
MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
NEWTON...OLNEY...JEWETT...WHEELER...BIBLE GROVE...LOUISVILLE...
GREENUP...HIDALGO...INGAHAM...BOGOTA...HAZEL DELL...SAILOR
SPRINGS...CLAY CITY...WILLOW HILL...WEST LIBERTY...NOBLE...STE.
MARIE...DUNDAS...CLAREMONT AND CALHOUN.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 142 AND 168.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 90 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3876 8870 3891 8870 3892 8876 3928 8842
3929 8801 3918 8801 3917 8796 3885 8794
3885 8791 3858 8792
TIME...MOT...LOC 2351Z 286DEG 33KT 3923 8828 3892 8847
3882 8859
WIND...HAIL 70MPH 0.75IN
$$
BARKER337
WWUS53 KILX 080009
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
709 PM CDT FRI SEP 7 2012
ILC049-080019-
/O.CAN.KILX.SV.W.0123.000000T0000Z-120908T0030Z/
EFFINGHAM IL-
709 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EFFINGHAM COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3872 8851 3884 8846 3891 8841 3891 8836
3897 8836 3929 8812 3929 8801 3918 8801
3917 8796 3885 8794 3885 8791 3858 8792
TIME...MOT...LOC 0009Z 294DEG 42KT 3913 8801 3882 8820
3872 8832
$$
ILC025-035-079-159-080030-
/O.CON.KILX.SV.W.0123.000000T0000Z-120908T0030Z/
JASPER IL-RICHLAND IL-CLAY IL-CUMBERLAND IL-
709 PM CDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CUMBERLAND...NORTHEASTERN CLAY...RICHLAND AND JASPER COUNTIES UNTIL
730 PM CDT...
AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAZEL DELL TO 6 MILES EAST OF INGAHAM TO SAILOR
SPRINGS...MOVING SOUTHEAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
OLNEY...WILLOW HILL...WEST LIBERTY...NOBLE...STE. MARIE...DUNDAS...
CLAREMONT...CALHOUN...HUNT CITY...OLNEY NOBLE AIRPORT AND
BERRYVILLE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 118 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3872 8851 3884 8846 3891 8841 3891 8836
3897 8836 3929 8812 3929 8801 3918 8801
3917 8796 3885 8794 3885 8791 3858 8792
TIME...MOT...LOC 0009Z 294DEG 42KT 3913 8801 3882 8820
3872 8832
WIND...HAIL 70MPH 0.75IN
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:57 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Sep 7, 2:57 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 257 PM CDT FRI SEP 7 2012 .DISCUSSION... ISSUED 257 PM CDT FRI SEP 7 2012 MAIN CONCERN THIS FORECAST PACKAGE INVOLVES SHOWERS AND THUNDERSTORMS TONIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. MODELS IN FAIRLY GOOD AGREEMENT IN THE SHORT TERM WITH THIS FRONT. LONG TERM MODELS LOOK SIMILAR TOO UNTIL ABOUT THURSDAY NIGHT AND THEN DIFFER SLIGHTLY WITH AMOUNT OF PCPN POSSIBLE WITH A LATE WEEK FRONT MOVING INTO THE AREA. SO BLEND OF MODELS LOOKS GOOD IN THE SHORT TERM WITH ALL BLEND IN THE LONG TERM. SHORT TERM...TONIGHT THROUGH MONDAY LOTS OF UNCERTAINTY WITH EXEPCTED WEATHER FOR REMAINDER OF THE AFTERNOON AND INTO THIS EVENING...DUE TO MORNING AND ONGOING CONVECTION ACROSS NORTHERN AND PARTS OF CENTRAL ILLINOIS. THE TIMING OF THIS CONVECTION TENDS TO WORK/OVERTURN THE ATMOSPHERE ENOUGH TO LIMIT OR PROHIBIT SEVERE WEATHER WHEN THE COLD FRONT ARRIVES. CONVECTION REMAINS LIKELY WITH THE FRONT GIVEN THE AMOUNT OF MOISTURE IN THE AREA AND SHEAR AVAILABLE. SO POPS WILL REMAIN HIGH ACROSS MOST OF THE AREA THIS EVENING. FRONT HAS PUSHED THROUGH GBG AND MQB AND IS MAKING ITS WAY EAST THIS AFTERNOON. AS THIS FRONT MOVES EAST...POPS WILL DIMINISH BACK TO THE WEST THIS EVENING AS WELL AS THREAT FOR THUNDER. SO WILL HAVE SHOWERS WITH ISOLATED THUNDERSTORMS WEST OF I-55 WITH SHOWERS AND THUNDERSTORMS LIKELY TO OCCASIONAL EAST AND SOUTHEAST. AFTER THIS ACTIVITY/COLD FRONT DRY WEATHER IS EXPECTED AS A LARGE HIGH PRSS AREA BUILDS INTO THE REGION AND BECOMES DOMINATE FOR THE WEEKEND AND INTO NEXT WEEK. TEMPS WILL BE COOLER THROUGH THE PERIOD WITH HIGH TEMPS REMAINING IN THE 70S. THIS FOLLOWS CLOSELY WITH MOS GUIDANCE. LONG TERM...MONDAY NIGHT THROUGH FRIDAY DRY WEATHER IS EXPECTED THROUGH MOST OF THE WEEK AS HIGH PRSS DOMINATES THE AREA ON THE SFC AND A MID LEVEL RIDGE BUILDS BACK INTO THE REGION. A LONG WAVE TROUGH BEGINS TO MOVE ACROSS THE NORTHERN US LATE IN THE WEEK...BRING A SLOW MOVING COLD FRONT TOWARD THE AREA. THOUGH MODELS LOOK SIMILAR ON THE SFC...THEY DIFFER SOMEWHAT ON AMOUNT OF QPF AND TIMING. FOR NOW...WILL KEEP SLIGHT CHANCES IN FOR THUR THROUGH FRIDAY UNTIL MODELS GET BETTER HANDLE ON IT. SLIGHT CHANCES WILL SHOW UP IN GRIDS BUT NOT WORDED FORECAST. WITH RIDGE BUILDING ON SFC AND MID LEVELS TEMPS WILL BEGIN TO MODERATE BACK UP INTO THE 80S FOR WED THROUGH FRIDAY. AUTEN && .AVIATION... ISSUED 1236 PM CDT FRI SEP 7 2012 NOT MUCH OF A SHIFT IN THE FORECAST...TSRA AHEAD OF THE APPROACHING FRONT...ANOTHER CHANCE WITH THE BOUNDARY THIS AFTERNOON. ACTUAL COVERAGE OF STORMS LATER LIKELY TO BE AFFECTED SOMEWHAT BY ATMOS TURN OVER...AND KEEPING TO THE VCTS IN MANY LOCATION. ANOTHER CONCERN WITH ALL OF THE LLVL MOISTURE THAT IS NOW IN PLACE FROM THE RAINS IS THAT IF THE WINDS DO NOT STAY UP IN THE OVERNIGHT HOURS...THE TERMINALS COULD SEE SOME REDUCED VIS IN THE EARLY MORNING HOURS. FOR NOW...MVFR IN THE TAFS...AND WILL HAVE TO KEEP AN EYE ON THE TIMING OF THE FRONT AS WELL. VARIABLE WINDS WITH THE STORMS THIS AFTERNOON...BECOMING MORE NWRLY AFTER THE FROPA THIS AFTERNOON AND THIS EVENING. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 7, 2:57 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 257 PM CDT FRI SEP 7 2012 ILZ027>031-036>038-040>043-047-048-081100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD- 257 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING AHEAD OF A COLD FRONT. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED...BUT GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-049>057-061>063-066>068-071>073-081100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE-PIATT- RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- 257 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING AHEAD OF A COLD FRONT. SOME OF THE STORMS MAY BE SEVERE THIS AFTERNOON INTO EARLY EVENING...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING...MAINLY BETWEEN 4 PM AND 9 PM. HJS
In the hours before
Special weather statement, Sep 7, 3:17 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT FRI SEP 7 2012
ILZ057-063-072045-
CLARK-EDGAR-
317 PM CDT FRI SEP 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLARK AND
SOUTHEASTERN EDGAR COUNTIES UNTIL 345 PM CDT...
AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLIVER...OR NEAR MARSHALL...MOVING EAST AT
35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN CLARK AND
SOUTHEASTERN EDGAR COUNTIES...INCLUDING THE TOWNS OF OLIVER AND
DENNISON.
LAT...LON 3938 8753 3936 8770 3954 8775 3958 8753
3944 8752
TIME...MOT...LOC 2018Z 260DEG 31KT 3947 8760
BARKERSpecial weather statement, Sep 7, 4:40 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
440 PM CDT FRI SEP 7 2012
ILZ044-053-054-061-072230-
MACON-MOULTRIE-PIATT-SHELBY-
440 PM CDT FRI SEP 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR MACON...MOULTRIE...NORTHERN
SHELBY AND SOUTHERN PIATT COUNTIES UNTIL 530 PM CDT...
AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DECATUR TO MACON TO
BLUE MOUND...MOVING EAST AT 40 MPH.
SMALL HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT ZION...
MACON...
LONG CREEK...
MOWEAQUA...
DALTON CITY...
CERRO GORDO...
OTHER LOCATIONS AFFECTED INCLUDE...BOODY...ELWIN...DECATUR AIRPORT...
OAKLEY...HERVEY CITY AND LA PLACE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3950 8848 3948 8855 3962 8902 3965 8903
3966 8914 3977 8914 3979 8908 3997 8898
3981 8846
TIME...MOT...LOC 2140Z 292DEG 33KT 3985 8891 3976 8896
3971 8908
BARKERSpecial weather statement, Sep 7, 5:16 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
516 PM CDT FRI SEP 7 2012
ILZ044-054>057-072315-
COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-
516 PM CDT FRI SEP 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...EDGAR...NORTHERN
COLES...NORTHERN MOULTRIE AND SOUTHEASTERN PIATT COUNTIES UNTIL 615
PM CDT...
AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ATWOOD TO ARTHUR TO
LOVINGTON...MOVING EAST AT 40 MPH.
SMALL HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TUSCOLA...
VILLA GROVE...
ARCOLA...
CAMARGO...
HUMBOLDT...
HINDSBORO...
OTHER LOCATIONS AFFECTED INCLUDE...GARRETT...CADWELL...BOURBON...
CHESTERVILLE...MURDOCK AND FAIRGRANGE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3962 8755 3953 8779 3964 8879 3974 8861
3993 8853 3992 8846 3988 8846 3988 8814
3981 8753 3968 8753
TIME...MOT...LOC 2216Z 278DEG 36KT 3983 8844 3972 8849
3968 8861
BARKERSpecial weather statement, Sep 7, 5:22 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
522 PM CDT FRI SEP 7 2012
ILZ052>054-061-072315-
CHRISTIAN-MACON-MOULTRIE-SHELBY-
522 PM CDT FRI SEP 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...SOUTHEASTERN
CHRISTIAN...SOUTHERN MOULTRIE AND SOUTHWESTERN MACON COUNTIES UNTIL
615 PM CDT...
AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASSUMPTION TO 6
MILES NORTHWEST OF PANA...MOVING EAST AT 45 MPH.
SMALL HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING SHOULD BE
EXPECTED WITH THIS LINE OF STORMS.
LOCATIONS IMPACTED INCLUDE...
TOWER HILL...
WESTERVELT...
LAKEWOOD...
SHELBYVILLE...
FINDLAY...
SULLIVAN...
OTHER LOCATIONS AFFECTED INCLUDE...ROSAMOND...EAGLE CREEK STATE
PARK...KIRKSVILLE...WOLF CREEK STATE PARK...CLARKSBURG AND STRASBURG.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3937 8931 3949 8917 3966 8916 3964 8879
3961 8847 3927 8847
TIME...MOT...LOC 2221Z 279DEG 38KT 3956 8904 3948 8904
3942 8911
BARKERLocal storm report, Sep 7, 6:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
620 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST CHARLESTON 39.48N 88.18W
09/07/2012 E65.00 MPH COLES IL BROADCAST MEDIA
JUST EAST OF EIU CAMPUS
0610 PM HAIL ASHMORE 39.53N 88.02W
09/07/2012 E0.75 INCH COLES IL MESONET
DIME SIZE HAIL. SWOP REPORT
&&
GEELHARTLocal storm report, Sep 7, 6:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
629 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
09/07/2012 COLES IL LAW ENFORCEMENT
TREE DOWN BLOCKING 14TH STREET AND ANOTHER ONE DOWN ON
HARRISON ST. REPORTED BY CHARLESTON POLICE AND RELAYED
VIA WCIA-TV
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:14 AM CDT | Special Weather Statement | ILX | Tazewell | 46 min |
| Sep 7, 9:26 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell | 49 min |
| Sep 7, 9:48 AM CDT | Special Weather Statement | ILX | Cass | 42 min |
| Sep 7, 11:30 AM CDT | Special Weather Statement | ILX | Champaign | 60 min |
| Sep 7, 12:08 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 18 min |
| Sep 7, 1:50 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 40 min |
| Sep 7, 2:28 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 37 min |
| Sep 7, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 41 min |
| Sep 7, 3:17 PM CDT | Special Weather Statement | ILX | Clark | 28 min |
| Sep 7, 4:40 PM CDT | Special Weather Statement | ILX | Macon, Moultrie | 50 min |
| Sep 7, 5:16 PM CDT | Special Weather Statement | ILX | Douglas, Edgar, Moultrie | 59 min |
| Sep 7, 5:22 PM CDT | Special Weather Statement | ILX | Shelby | 53 min |
| Sep 7, 5:36 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Douglas, Edgar | 39 min |
| Sep 7, 6:05 PM CDT | Tornado Warning | ILX | Clark, Coles, Edgar | 40 min |
| Sep 7, 6:12 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 45 min |
| Sep 7, 6:41 PM CDT | Tornado Warning | ILX | Clark, Edgar | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.